Alert archive / Florida / River Flood Warnings in 2011
River Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Feb 9, 2011, 8:32 PM CST for 4 counties in Florida. It took effect at Feb 11, 2011, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 8:32 PM CST (02:32 UTC)
- In effect from
- Feb 11, 2011, 12:00 AM CST
- Expired
- Feb 11, 2011, 11:20 AM CST
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- Minor
Counties Calhoun County, FL, Franklin County, FL, Gulf County, FL, Liberty County, FL
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Apalachicola River near Blountstown (BLOF1).
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02358700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
189
WGUS82 KTAE 100232
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 PM EST WED FEB 9 2011
...ONLY MINOR FLOODING IS FORECAST ALONG THE APALACHICOLA RIVER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...
REMEMBER TO TURN AROUND AND DO NOT DROWN.
&&
FLC013-037-045-077-110232-
/O.NEW.KTAE.FL.W.0001.110211T1200Z-110213T0600Z/
/BLOF1.1.ER.110211T1200Z.110211T1800Z.110213T0000Z.NO/
932 PM EST WED FEB 9 2011
* AT 8:00 PM WEDNESDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING AND CONTINUE TO RISE TO
NEAR 15.1 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD
STAGE BY SATURDAY EVENING.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
THE BANK AT THE MARINA.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
APALACHICOLA RIVER
BLOUNTSTOWN 15 14.2 WED 08 PM 14.4 15.0 15.0 14.8 13.6
$$2 follow-up statements
256
WGUS82 KTAE 110216
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
916 PM EST THU FEB 10 2011
...THE FLOOD WARNING CONTINUES FOR THE APALACHICOLA RIVER NEAR BLOUNTSTOWN
AFFECTING CALHOUN...FRANKLIN...GULF...AND LIBERTY COUNTIES...IN THE FLORIDA
PANHANDLE AND WESTERN BIG BEND...
...ONLY MINOR FLOODING IS FORECAST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
&&
FLC013-037-045-077-120000-
/O.EXT.KTAE.FL.W.0001.110211T0600Z-110212T0000Z/
/BLOF1.1.ER.110211T0600Z.110211T1200Z.110211T1800Z.NO/
916 PM EST THU FEB 10 2011
THE FLOOD WARNING CONTINUES FOR
THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* FROM LATE TONIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM THURSDAY THE STAGE WAS 14.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO
RISE TO NEAR 15.2 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD
STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
THE BANK AT THE MARINA.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME FRI SAT SUN MON TUE
APALACHICOLA RIVER
BLOUNTSTOWN 15 14.8 THU 08 PM 15.2 13.7 13.2 13.0 12.0
$$600
WGUS82 KTAE 111720
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1220 PM EST FRI FEB 11 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN FLORIDA...
APALACHICOLA RIVER NEAR BLOUNTSTOWN AFFECTING CALHOUN...FRANKLIN...GULF AND
LIBERTY COUNTIES
...SIGNIFICANT RISES NEAR BLOUNTSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE
LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE
AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD
WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.
&&
FLC013-037-045-077-111750-
/O.CAN.KTAE.FL.W.0001.000000T0000Z-110212T0000Z/
/BLOF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1220 PM EST FRI FEB 11 2011
THE FLOOD WARNING IS CANCELLED FOR
THE APALACHICOLA RIVER NEAR BLOUNTSTOWN.
* AT 8:00 AM FRIDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 14.9 FEET. THE RIVER WILL
FALL TO 14.8 FEET BY SATURDAY.
* IMPACT...AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS. THIS LEVEL IS THE TOP OF
THE BANK AT THE MARINA.
&&
FLD OBSERVED 7AM EST / 8AM EDT FORECAST
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
APALACHICOLA RIVER
BLOUNTSTOWN 15 14.9 FRI 08 AM 14.8 14.1 13.3 12.1 11.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 9, 6:00 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Feb 9, 6:00 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EST WED FEB 9 2011 ...CHANCE OF A BRIEF PERIOD OF WINTRY PRECIPITATION EARLY THURSDAY MORNING ACROSS MUCH OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST GEORGIA... .DISCUSSION...OUTSIDE OF THE EXPECTED WIDESPREAD RAINFALL ACROSS THE CWA TONIGHT...THE PRIMARY FOCUS DURING THIS FORECAST CYCLE CONTINUES TO BE THE POTENTIAL FOR AT LEAST SOME WINTRY PRECIPITATION ON THE BACK SIDE OF THE EXITING LOW PRESSURE SYSTEM LATE TONIGHT AND INTO THURSDAY MORNING. AS IS USUALLY THE CASE FOR THESE TYPES OF EVENTS IN OUR CWA...THE OVERALL CONFIDENCE OF THIS FCST REMAINS FAIRLY LOW...ALTHOUGH WE DO HAVE SOME NEW INFORMATION TO WORK WITH VIA THE 18 UTC SUITE OF MODELS AND NUMERICAL GUIDANCE. AFTER A THOROUGH AND CAREFUL ANALYSIS OF THIS DATA...AND GIVING A HIGH DEGREE OF WEIGHT TO OUR LOCALLY PRODUCED CONFIDENCE GRIDS...NOW BELIEVE THAT THERE IS A GREATER CHANCE OF SLEET AT THE TAIL END OF THE EVENT FOR OUR NORTHERNMOST ZONES. THIS IS SHOWN WELL IN OUR CONFIDENCE GRIDS...AND AFTER EXAMINING UPSTREAM SOUNDINGS AND FCST TIME HEIGHT SECTIONS FOR OUR NORTHERNMOST POINTS...BELIEVE THAT THE CONFIDENCE GRIDS ARE SHOWING THIS HIGHER PROBABILITY FOR SLEET BASED ON THE COLD AIR ADVECTION OCCURRING INITIALLY AT LEVELS BELOW 850 MB...WHICH COULD CREATE JUST A LARGE ENOUGH LAYER FOR A COLD RAIN TO RE-FREEZE INTO ICE PELLETS. HOWEVER... SINCE THE DAY SHIFT ALSO DID AN EXCELLENT AND EXTREMELY THOROUGH ANALYSIS (WHICH WAS ALSO BASED ON THE OFTEN MORE RELIABLE 12 UTC MODEL DATA)...WITH THE GRIDS SHOWING RAIN POSSIBLY MIXING IN WITH SNOW BEFORE SUNRISE AND THEN ENDING AS NON-ACCUMULATING SNOW FLURRIES...WILL JUST ADD THE THE CHANCE FOR SLEET TO THE CURRENT FCST ON THE EVENING UPDATE. ALSO... SINCE WE ARE NOT ANTICIPATING ANY PROBLEMS WITH RE-FREEZING OF THE RAIN CAUSING ICING ON ROADWAYS OR UNTREATED SURFACES...THE ONLY OTHER CHANGE TO THE FCST WILL BE TO RAISE LOW TEMPERATURES TO LEVELS ABOVE FREEZING IN ALL LOCATIONS OVERNIGHT. HOWEVER...GIVEN THE CLOSE PROXIMITY TO THE APPROACHING COLD AIR...WILL CONTINUE TO MONITOR THE SITUATION VERY CLOSELY THROUGHOUT THE NIGHT...AS ANY SLIGHT CHANGE TO THE FCST COULD INTRODUCE SOME POSSIBLY HAZARDOUS CONDITIONS. OVER THE COASTAL WATERS...THE CURRENT FCST LOOKS WELL ON TRACK...AS THE EXPECTED SCA CONDITIONS ARE STILL NOT EXPECTED UNTIL AFTER MIDNIGHT. && .AVIATION...CIGS ARE EXPECTED TO LOWER INTO THE MVFR RANGE TONIGHT AS AN AREA OF LOW PRESSURE MOVES INTO THE REGION. RAIN WILL ACCOMPANY THE LOWER CIGS WITH THE BEST CHANCE BETWEEN 09Z AND 14Z. DURING THIS TIME...PATCHES OF IFR CIGS ARE ALSO POSSIBLE. ANY NON-LIQUID PRECIPITATION IS EXPECTED TO REMAIN NORTH OF THE TAF SITES. CLOUD COVER IS EXPECTED TO PERSIST THROUGH THURSDAY AFTERNOON...BUT CIGS WILL LIKELY RISE INTO THE VFR LEVEL BY MID AFTERNOON FOR MOST LOCATIONS WITH THE EXCEPTION OF THE FARTHEST EAST AREAS AROUND KVLD. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...SMALL CRAFT ADVISORY FROM 2 AM TO 7 PM EST ALL LEGS. && GOULD/DVD
Hazardous weather outlook, Feb 9, 7:36 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 836 PM EST WED FEB 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-101200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 836 PM EST WED FEB 9 2011 /736 PM CST WED FEB 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO TONIGHT. AS THIS STORM SYSTEM NEARS OUR REGION...A LARGE AREA OF RAIN WILL MOVE IN FROM THE SOUTHWEST OVER THE TRI-STATE AREA. AS THE LOW PRESSURE SYSTEM TRACKS TO THE SOUTHEAST OF THE REGION EARLY ON THURSDAY MORNING...COLDER AIR FROM THE NORTHWEST WILL MOVE IN ACROSS SOUTHEAST ALABAMA AND INTO SOUTHWEST GEORGIA. AS THIS OCCURS...LIGHT SNOW AND SLEET COULD POSSIBLY MIX WITH THE RAIN BEFORE SUNRISE ON THURSDAY. AS MORE COLD AIR FILTERS IN...A COMPLETE CHANGE OVER TO LIGHT SNOW OR SLEET WILL BE POSSIBLE... ESPECIALLY TO THE NORTH OF A LINE FROM ELBA ALABAMA TO LEESBURG GEORGIA...BEFORE THE CHANCE FOR PRECIPITATION ENDS AROUND 10 AM EST /9 AM CST/. SINCE SURFACE TEMPERATURES THROUGHOUT THIS EVENT WILL REMAIN ABOVE FREEZING...NO ACCUMULATIONS OF SNOW OR ICE ARE EXPECTED. ADDITIONALLY...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM AROUND ONE HALF TO THREE QUARTERS OF AN INCH BEFORE THE PRECIPITATION COMES TO AN END ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... COLDER AND DRIER AIR WILL MOVE IN BEHIND THE DEPARTING LOW PRESSURE SYSTEM ON THURSDAY...WITH FAIR WEATHER AND A STEADY WARMING TREND EXPECTED THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY RAINFALL ACCUMULATIONS OR REPORTS OF ANY FROZEN PRECIPITATION LATE TONIGHT AND THURSDAY MORNING WILL BE WELCOME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, Feb 9, 7:01 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 801 PM EST WED FEB 9 2011 ALZ065>069-GAZ120>126-142>144-101500- COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON 801 PM EST WED FEB 9 2011 /701 PM CST WED FEB 9 2011/ ...CHANCE OF A BRIEF PERIOD OF WINTRY PRECIPITATION EARLY THURSDAY MORNING ACROSS MUCH OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST GEORGIA... AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO TONIGHT. AS THIS STORM SYSTEM NEARS OUR REGION...A LARGE AREA OF RAIN WILL MOVE IN FROM THE SOUTHWEST BEFORE MIDNIGHT. AS THE LOW PRESSURE AREA TRACKS TO THE SOUTHEAST OF THE REGION EARLY ON THURSDAY MORNING...COLDER AIR FROM THE NORTHWEST WILL MOVE IN ACROSS SOUTHEAST ALABAMA AND INTO SOUTHWEST GEORGIA. AS THIS OCCURS...LIGHT SNOW AND SLEET COULD POSSIBLY MIX WITH THE RAIN BEFORE SUNRISE ON THURSDAY. AS MORE COLD AIR FILTERS IN...A COMPLETE CHANGE OVER TO LIGHT SNOW OR SLEET WILL BE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM ELBA ALABAMA TO LEESBURG GEORGIA...BEFORE THE CHANCE FOR PRECIPITATION ENDS AROUND 10 AM EST /9 AM CST/. SINCE SURFACE TEMPERATURES THROUGHOUT THIS EVENT WILL REMAIN ABOVE FREEZING...NO ACCUMULATIONS OF SNOW OR ICE ARE EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. GODSEY/GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:17 PM CST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 12 hr |
Nearby
River Flood Warnings in Florida, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.